MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/1471-2369-14-13

Медицинская библиотека · BMC nephrology · 2013

Rifampin-associated tubulointersititial nephritis and Fanconi syndrome presenting as hypokalemic paralysis.

Min Hong Ki, Kim Eun Oh, Lee Sang Ju, Chang Yoon Kyung, Suh Kwang Sun, Yang Chul Woo, Kim Suk Young, Hwang Hyeon Seok

Клинический случайСтатьяПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

BACKGROUND

Rifampin is one of the most important drugs in first-line therapies for tuberculosis. The renal toxicity of rifampin has been reported sporadically and acute tubulointerstitial nephritis (ATIN) is a frequent histological finding. We describe for the first time a case of ATIN and Fanconi syndrome presenting as hypokalemic paralysis, associated with the use of rifampin.

CASE PRESENTATION: A 42-year-old man was admitted with sudden-onset lower extremity paralysis and mild renal insufficiency. He had been treated for pulmonary tuberculosis with isoniazid, rifampin, and ethambutol for 2 months. Laboratory tests revealed proteinuria, profound hypokalemia, hyperchloremic metabolic acidosis with a normal anion gap, positive urine anion gap, hypophosphatemia with hyperphosphaturia, hypouricemia with hyperuricosuria, glycosuria with normal serum glucose level, generalized aminoaciduria, and β2-microglobulinuria. A kidney biopsy revealed findings typical of ATIN and focal granular deposits of immunoglubulin A and complement 3 in the glomeruli and tubules. Electron microscopy showed epithelial foot process effacement and electron-dense deposits in the subendothelial and mesangial spaces. Cessation of rifampin resolved the patient's clinical presentation of Fanconi syndrome, and improved his renal function and proteinuria.

CONCLUSION

This case demonstrates that rifampin therapy can be associated with Fanconi syndrome presenting as hypokalemic paralysis, which is a manifestation of ATIN. Kidney function and the markers of proximal tubular injury should be carefully monitored in patients receiving rifampin.

Для цитирования: Min Hong Ki, Kim Eun Oh, Lee Sang Ju, Chang Yoon Kyung, Suh Kwang Sun, Yang Chul Woo, Kim Suk Young, Hwang Hyeon Seok. Rifampin-associated tubulointersititial nephritis and Fanconi syndrome presenting as hypokalemic paralysis.. BMC nephrology. 2013. DOI: 10.1186/1471-2369-14-13.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.